Writer docs covered in multiple black horizontal lines

asked 2020-05-07 15:00:13 +0200

tomhock gravatar image

Every time I open documents in Writer, they quickly become covered with horizontal lines superimposed on the screen (not part of the actual document). Sometimes the lines are thicker and sometimes thinner. Sometimes they disappear with a mouse click, but usually they don't. I am working in Windows 10 on a Dell desktop with 16GB RAM, an 8 GB Nvidia card, and an Intel I7 6-core processor.

I can't work like this. See the screen cap for an example. image description

edit retag flag offensive close merge delete

Comments

  • Could you upload a sample doc?
  • Have you tried to start LibreOffice in Safe Mode (Help -> Restart in Safe Mode) and checked the problem existing as well
  • If set, try to disable OpenGL in Tools -> Options -> LibreOffice -> View -> Category: Graphics Output -> Option: [ ] Use OpenGL for all rendering and check whether that fixes your problem (My fav guess)
Opaque gravatar imageOpaque ( 2020-05-07 15:44:45 +0200 )edit

I doubt a sample doc will help because the I'm pretty sure this is a display problem. I can export to PDF with no problem, so the lines aren't part of the doc. They're just displaying on top of it. I'll check your other recommendations.

tomhock gravatar imagetomhock ( 2020-05-07 16:53:53 +0200 )edit

That's why I provided 3 alternative measures and added "(My fav guess)" to one of 'em, which is related to graphics hardware acceleration.

Opaque gravatar imageOpaque ( 2020-05-07 17:27:45 +0200 )edit

So far your best guess isn't looking too good. I found that OpenGL was already disabled, so I enabled it, and the problem hasn't appeared . . . yet. We'll see if my pages stay clean.

tomhock gravatar imagetomhock ( 2020-05-07 17:35:40 +0200 )edit

Do you have NVIDIA Control Panel? Are you sure your refresh rate and resolution are set correctly? Are you having issues with any other application that might use screen resolution? Do you have Java installed, perhaps that could be interfering somehow?

doktoroblivion gravatar imagedoktoroblivion ( 2020-05-08 17:16:41 +0200 )edit

yes, I have my Nvidia set up properly and as I intend. I occasionally have an issue with Photoshop, but I do all kinds of intensive graphics and video work, and this is the only application I've had this kind of problem with. However, as I said above I may have corrected the problem by enabling OpenGL, which was turned off by default I guess. Since I did that, the problem has not recurred.

tomhock gravatar imagetomhock ( 2020-05-08 17:22:31 +0200 )edit

@tomhock,

If that is the answer, post it as an answer.

LeroyG gravatar imageLeroyG ( 2020-06-11 21:41:42 +0200 )edit